|Start meds? No Sustiva
Nov 15, 2008
I was diagnosed 8/2008 and my initial Tcell count was 600 (no VL was done with first labs). Three weeks later, due to major stress and fear, Tcells dropped to 300 and VL was 17,000. Three weeks after that, TCells up to 401, VL 18,000. My MD wants to retest in 3 months and says that for now I should wait to start meds. I'm very concerned with lipoatrophy. I'm 46 and even though I'm aging the fact is that in the last year, even before diagnosis, I was noticing my butt was getting flatter and my face was losing some fat also. I attributed it to aging but it's obvious that it's been accelerated by HIV itself. It's still not to the point of looking 'sick" but I'm concerned that ARV will accelerate it even faster. Because of my lipoatropy concerns, my questions are the following; 1) Should I go ahead and start on ARV, in light of the recent studies showing that starting sooner is better? 2) I want to avoid Sustiva but I like Truvada. Is the only other option (for combining with Truvada) Reyataz/Norvir? In a previous response here, you had mentioned Isentress with Truvada but is that approved for treatment-naive patients? And if so, is it too early to tell how lipid friendly it might be? What do you consider the best combination for someone in my specific situation?
Any information would be greatly appreciated, thank you very much for all your good advice on this site@!
| Response from Dr. Pierone
If you do decide to start treatment earlier than the guidelines suggest, it would be reasonable to go with Truvada and Isentress. There are really no approved treatments for treatment nave patients, just the various consensus guidelines that vary depending on the composition of the panels.
A recent study in treatment-nave patients showed that Truvada and Isentress did just as well as Atripla, the current standard of care. An advantage of Truvada and Isentress was that the cholesterol and triglyceride levels were lower than with Atripla. The better lipids suggest that this combination may also be associated with less tendency to produce body shape changes since lipid changes are linked to lipodystrophy.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Rash After Anal With Condom Worried I Have HIV
- Rash After Oral Sex Hooker What Are The Chances Of HIV
- Rectal Bleeding After Sharing Dildos Worried I Have HIV
- Sinus Infection After Condom Broke Anal Worried I Have HIV
- Sore On Tongue After Sharing Sex Toys Worried I Have HIV
- Swollen Glands After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.